MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN LINER NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN LINER NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1218-32-054
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Date of Event 10/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon reported to nca (bfarm): "hip-tep right side 2005 in our hospital.Since (b)(6) 2020 ms.(b)(6) was complaining about strong pain in the right hip.The pain was strong, the ability to walk and stand was completely eliminated.The patient alerted the ambulance, who finally brought her in.The pain was not possible to be managed on an outpatient basis.On the other hand she has been very satisfied with the right hip replacement over the years.Two years ago a hip-tep of left hip took place.This one was followed by 2 additional surgical interventions due to infection.Radiological polyerthylene dislocation of right hip-tep.Change of polyethylene and hip-head on (b)(6) 2020.".
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : examination of the returned device confirmed the reported allegations.A second review of the attached x-rays confirmed that there was a disassociation event following the reported dislocation.A root cause could not be determined.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : dhr has been reviewed and no deviations or anomalies were found that would contribute to reported allegations.Corrected: h3.

Brand Name
PINN LINER NEUT 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10808876
Report Number1818910-2020-24167
Device Sequence Number17166263
Product Code LPH
UDI-Device Identifier10603295011552
UDI-Public10603295011552
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K983014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1218-32-054
Device Catalogue Number121832054
Device Lot NumberZ1GDG1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer11/18/2020
11/18/2020
12/15/2020
01/20/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date11/19/2020
11/24/2020
12/22/2020
01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DURALOC- APEX HOLE ELIMINATOR NEW.; METAL FEMORAL HEAD, TAPER 12/14, 32MM+5.0MM.; S-ROM SHAFT, 12/14, STD, 16X11X150 / 36MM.; S-ROM ZTT PROX. SLEEVE 16D-LRG.; UNK HIP ACETABULAR LINER METAL.; UNKNOWN HIP FEMORAL HEAD.; UNK HIP ACETABULAR LINER METAL; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR